Not weaning off Paxil, just going to start Cymbalta therapy...??? Anyone tried it?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2008
Total Posts : 211
   Posted 7/24/2009 7:02 AM (GMT -6)   
Hi. I am wondering if any of you have had luck with Cymbalta?  I went to my dr yesterday and asked him about it considering my nerves have been shot the last 9 mo's or so and my arthritis is acting up.  I was taking endocort for my crohns, which I think has something to do with my leg pain ( I am now off the endocort completely).
Have any of you had luck with Cymbalta?  It seems that it will be very benificial to me.  My dr told me that I needed to go ahead and start taking it yesterday and just stop taking my paxil.  I was only taking 20 mg a day, so there wouldn't be any issues with just switching???  I have went to him for years and have to say that when people were telling me my illnesses were in my head he is the one person who kept looking until he found what was wrong.
Thank you in advance.

36/f   proud single mom of 2

Diagnosed with GERD/Acid Reflex 2002

Diagnosed with IBS 2007

Diagnosed with Arthritis 2007

Diagnosed with UC, then Crohn’s 2008, now the GI isn't sure which is it exactly...he calls me a strange case.

Diagnosed with Generalized Anxiety Disorder 2008

Current medications: Asacol 2 tablets 3X daily, Imuran 50 mg daily,Endcort 3mg 2X daily, Pentasa 2 500mg caps 2X daily, Prilosec 20 mg 2X daily (if needed), Cymbalta 60 mg daily. 05 mg Zanax (if needed) Probiotics, Calcuim/Mag/Vit.D. Flinstones multi with Iron and Vit. C 500mg daily

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 7/24/2009 7:55 AM (GMT -6)   


Good Morning and here is the link to your post from 7/12 re Cymbalta.  I used Cymbalta for  1 1/2 years and it was an ok med for me.  I started it and just stopped what I had been taking without side effects.  Some physicians will ease you one while weaning your off the current AD you are taking.  Good Luck.



Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind

Veteran Member

Date Joined Jul 2007
Total Posts : 1303
   Posted 7/24/2009 10:53 PM (GMT -6)   
I did this, switch from Paxil to Cymbalta. I started by taking my paxil every other day (twice) and then skipped a day... and the next day took my first cymbalta instead. I did really well switching, no withdrawal or side effects. The cymbalta started really well for me.. but I had loss of appetite the first 2 weeks and I would maybe eat once a day, no interest in food. And then, after that I would eat and get sick. Stomach ache and throwing up, so I stopped eating all together. I lived off of gatorade exclusively for 2 weeks. When I tried eating after that I seemed okay for a few days until I had to get off the cymbalta(i was having severe panic attacks) and the withdrawal caused the same thing to happen all over again, I couldnt eat for another week. I have lost just over 10 lbs from not eating so much and I still dont have much interest in food. I just started Prozac and so far havent gotten sick or anything.

Switching shouldnt be a big deal really, at least it wasnt for me... I think they are fairly similar so perhaps that helps soften the blow. I just hope it works a lot better to you than it did for me. It was the first time EVER that I had had side effects that bad from a medicine and had to call the doctor and get off immediately. I have never had any problem with ANY medicine until that one. But, we are all different and it could be the perfect one for you! Just have to try and see..

Good luck! And I hope it works well for you!
Lyrica (15 months-quit Feb. 09), Paxil (10 months-quit 6-4-09), Started Cymbalta 6-6-09(horrible effects on me), Rozerem, Melatonin  Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new pdoc-possible Borderline Personality Disorder...
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"

Regular Member

Date Joined May 2006
Total Posts : 52
   Posted 7/25/2009 3:50 AM (GMT -6)   
Hi, I was taking paxil-25cr since 2002, around 2005 my doc decided to swith- no weaning off - and started taking Effexor for the next three months. I do not recall having any side effects.  However, Effexor did not help me; for some reason I started to feel "anxious" and nervous.  I was traveling in Mexico, I really don't know if being out of the country had anything to do with my "anxiety",  I went back to Paxil CR 25.  On March of 2009, ny new Dr. suggested to stop taking Paxil and put me on Lexapro 10mg. - he wanted to wean me off by lowering the dosis, but I could not afford buying a bottle of Paxil plus Lexapro.  I just started taking Lexapro.  The first three weeks were "rough".  Gatorade, saltine crackers, seven-up and pepto "were my best friends".  My prescription of Xanax .05mg came on handy, I usually cut this pill in half and take half along with my Lexapro, after eating toast in the morning.  I am not a doctor, but please give this med. a chance, if this does not work, your doctor will find something that works for you. Good luck and God Bless.

New Member

Date Joined Jul 2009
Total Posts : 1
   Posted 7/25/2009 5:29 PM (GMT -6)   
I've been taking Paxil for years (Paxil CR for the last 3, 50mg). I've put on twenty pounds and I think it stopped being effective. I was taking it (in conjunction with Elavil, 50mg) for anxiety, a tad of OCD, and headaches.

So my doctor suggested switching to cymbalta. He thought it best to switch directly from one to other in one fell swoop. So I made the switch this morning, taking 60mg of Cymbalta.

I feel a bit anxious, but then again, I did yesterday as well. Is it too soon to experience either withdrawal from Paxil effects, or Cymbalta side effects?

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 7/26/2009 10:45 AM (GMT -6)   

I have heard many use Cymbalta with success, but I have heard that it can give you some side effects, upset stomach etc, for the first 3-4 days but if you can push thru these side effects this has been a great aide to any anxiety issues and pain issues you are having.
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 5:46 PM (GMT -6)
There are a total of 2,711,967 posts in 299,041 threads.
View Active Threads

Who's Online
This forum has 153624 registered members. Please welcome our newest member, alyssaacarvill.
324 Guest(s), 18 Registered Member(s) are currently online.  Details
imagardener2, LaurenL77, THE HAPPY TURTLE, ortizpiper, dacarte3, ontheflipside, Acheybody, timshannon, reminder, steveinErie, Bobby Mac, Dave7, Hilander64, health2come, Ivymarie, Kar102, joee, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer